Alert archive / Vermont / Tornado Warnings in 2023
Tornado Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this tornado warning at Jul 13, 2023, 6:10 PM EDT for Essex County, New York; Addison County, Rutland County, Vermont. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2023, 6:10 PM EDT (22:10 UTC)
- Expired
- Jul 13, 2023, 6:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Essex County, NY, Addison County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 92 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 6:15 PM EDT | TORNADO | Hortonia, VT | Numerous trees and powerlines were down in multiple directions near Benson, VT. A NWS storm survey team confirmed an EF-0 tornado with peak winds of 85 mph. |
| Jul 13, 6:21 PM EDT | TORNADO | 2 Sse Hyde Manor, VT | Tree and powerline damage occurred on Hortonia Road just south of Sudbury, VT with downed trees in different directions. A NWS storm survey team confirmed an EF-0 tornado with peak winds of 85 mph. |
| Jul 13, 6:43 PM EDT | TSTM WND DMG | Brandon, VT | Trees down in wires closing portion of VT-73. Time is radar estimated |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223
WFUS51 KBTV 132210
TORBTV
NYC031-VTC001-021-132245-
/O.NEW.KBTV.TO.W.0001.230713T2210Z-230713T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Burlington VT
610 PM EDT Thu Jul 13 2023
The National Weather Service in Burlington has issued a
* Tornado Warning for...
Southeastern Essex County in northern New York...
Southwestern Addison County in central Vermont...
Northwestern Rutland County in southern Vermont...
* Until 645 PM EDT.
* At 610 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Stevens Bay, moving northeast at 30 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hubbardton, Sudbury, Cornwall, Salisbury, Shoreham, Benson,
Orwell, Leicester, Whiting, and Brandon around 615 PM EDT.
Chittenden and Goshen around 630 PM EDT.
Other locations impacted by this tornadic thunderstorm include Benson
Bay, Bomoseen State Park, Florence, Coates Point, Black Point,
Beadles Cove, Half Moon State Park, Larrabees Point, Beartrap Island,
and Hollands Pasture Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4359 7343 4362 7342 4364 7343 4369 7341
4373 7337 4377 7335 4379 7336 4381 7338
4379 7357 4402 7323 4375 7294 4359 7329
4363 7331 4363 7337 4358 7338 4357 7340
TIME...MOT...LOC 2210Z 236DEG 25KT 4378 7333
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Chai2 follow-up statements
647
WWUS51 KBTV 132239
SVSBTV
Severe Weather Statement
National Weather Service Burlington VT
639 PM EDT Thu Jul 13 2023
NYC031-VTC001-021-132245-
/O.CON.KBTV.TO.W.0001.000000T0000Z-230713T2245Z/
Essex NY-Addison VT-Rutland VT-
639 PM EDT Thu Jul 13 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHEASTERN ESSEX...SOUTHWESTERN ADDISON AND NORTHWESTERN RUTLAND
COUNTIES...
At 639 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Lake Dunmore, moving northeast at 30 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Essex, southwestern Addison and northwestern Rutland
Counties, including the following locations... Benson Bay, Catfish
Bay In Addison County, Huntley Island, Forest Dale, Beadles Cove,
Larrabees Point, Beartrap Island, Kerby Point, Hollands Pasture
Island, and East Shoreham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4374 7333 4377 7335 4379 7336 4388 7343
4402 7323 4383 7303
TIME...MOT...LOC 2239Z 236DEG 25KT 4389 7310
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
Clay157
WWUS51 KBTV 132245
SVSBTV
Severe Weather Statement
National Weather Service Burlington VT
645 PM EDT Thu Jul 13 2023
NYC031-VTC001-021-132254-
/O.EXP.KBTV.TO.W.0001.000000T0000Z-230713T2245Z/
Essex NY-Addison VT-Rutland VT-
645 PM EDT Thu Jul 13 2023
...THE TORNADO WARNING FOR SOUTHEASTERN ESSEX...SOUTHWESTERN ADDISON
AND NORTHWESTERN RUTLAND COUNTIES WILL EXPIRE AT 645 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and southern Vermont.
LAT...LON 4374 7333 4377 7335 4379 7336 4388 7343
4402 7323 4383 7303
TIME...MOT...LOC 2244Z 236DEG 25KT 4391 7307
$$
ClayWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this tornado warning went out at Jul 13, 3:32 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 13, 3:32 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
332 PM EDT Thu Jul 13 2023
.SYNOPSIS...
Active severe weather is occurring through tonight ahead of a
cold front, with lines of strong thunderstorms capable of
damaging winds, heavy rainfall, and a possible tornado.
This rain and wind will present hazardous conditions, especially
in areas that have recently seen flooding. The cold front will
stall out just to our south, supporting additional shower and
thunderstorm chances in our southern and eastern areas
tomorrow. Expect seasonably warm and humid weather with
isolated thunderstorms on Saturday, followed by an influx of
tropical air and more widespread rain on Sunday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
As of 332 PM EDT Thursday...Active severe weather is ongoing
through this evening as an unseasonably strong low pressure
system drags a cold front eastward through our region tonight.
As expected, ingredients are present for rotating thunderstorms
in this region, near the triple point of a dynamic low pressure
system passing northeastward through the St. Lawrence Valley.
Our thermodynamic environment is impressive with mixed layer
CAPE at 2 PM of 1500-2000 J/kg, steep low level lapse rates and
moderate mid-level lapse rates helping updrafts strengthen.
Southwesterly wind shear is ample to keep storm structures
organized, with effective shear of 30 to 35 knots, and rotation
is substantial with 0-1 km helicity of 100 to 150 m2/s2.
Additionally, strong synoptic southerly winds will gradually
expand eastward, which are being channeled up the Champlain
Valley with wind gusts locally near 35 MPH. An occasional
stronger gust may cause isolated damage outside of the
thunderstorms, especially where we've seen very wet conditions.
A mixture of storm modes are present, which include linear
segments and discrete cells, which could include supercells. The
main hazards are damaging winds and flash flooding. Wind damage
has already been reported in the northern New York this
afternoon. Rotating storms have resulted in a reported funnel
cloud, but relatively high cloud bases (3000 feet or higher) may
limit the tornado potential. As thunderstorms expand northward
and eastward off of the Adirondacks, we will be concerned with
rotating storms and enhanced gusts in the Champlain Valley due
to enhanced low level convergence.
As the evening progresses, any discrete storms should tend to
be absorbed into a single fast moving squall line. Brief spinups
are possible along this line, and its fast forward speed will
tend to keep its severity going all the way eastward through
Vermont even as daytime heating. Scattered wind damage is
expected with the squall line. Less wind will be needed to
produce downed trees than typical given saturated soils in most
areas currently in a flood watch. Where a combination of
discrete and linear storms move over the same area, flash
flooding due to multiple rounds of heavy rain remains possible.
A heightened concern for flooding remains in our hard hit areas
of central Vermont, where capacity for additional heavy rain is
low. Improving conditions will arrive overnight with winds
becoming light and drier air settling in behind the cold front.
The front will linger just south of the region overnight into
Friday. This boundary will be the focus for additional showers
and thunderstorms. This zone will include at least a portion of
our forecast area, although the northwestward extent is still
somewhat uncertain based on a mix of model guidance. Best bet
for scattered showers and thunderstorms is over Windsor and
Orange Counties in Vermont during the afternoon and evening;
PoPs peak in the 50 to 60% range with probabilities of showers
and thunderstorms tapering off to the northwest. The
instability will be the type with tall, skinny CAPE profiles
favorable for torrential rain, but at this time the duration and
coverage of these types of thunderstorms looks isolated enough
to preclude a flood watch. Trends will be monitored, however, as
we still will not need much rain that needed to produce flash
flooding. Chances of showers and thunderstorms may linger
through the evening. Some upper level forcing may move through
the flow to interact with our seasonably warm and humid air to
generate precipitation, but predictability is low at this time.
Generally looks quiet tomorrow night with similar low
temperatures to the night before with minimum temperatures
mainly in the 60s.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 201 PM EDT Thursday...Mild temperatures will provide a
springboard for the temps to rise even higher Saturday into the 80s,
a few degrees above normal for this time of year. We're still
expecting dew points in the mid-to upper 60s, providing
uncomfortably warm and muggy conditions. Apparent temperatures
could even brush the 90s F in the Champlain Valley. Plenty of
positive vorticity advection and instability will allow for
scattered showers and thunderstorms Saturday afternoon, but
models are still disagreeing a bit with how much limiting CIN is
present and when. Precipitation amounts could vary greatly
depending on where and when storms pop up, but overall looking
at another trace to a tenth of an inch of rain, potentially
higher in heavier t-storms. Have highest PoPs 20-40% once again
with scattered coverage of showers/storms and PWATs around 1.5
inches. Unfortunately, any showers or storms could cause more
issues with flooding across the forecast area, especially
Vermont, as the streams are high and soil primed. Should
multiple rounds of showers and storms move over the same
location, flood concerns would rise. PWATs continue to increase
Saturday night setting up increased concerns for flooding
concerns on Sunday.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 201 PM EDT Thursday...Unsettled weather continues into the long
term with a concerning amount of moisture from the Atlantic Ocean
moving into our area and Pwats near or above 2 inches much of
Sunday, especially in southern and eastern Vermont. Some models are
pushing PWATs to 2.5 inches. This tropical air mass continues to
have deep warm cloud layers, modest instability, and high moisture
content, indicating showers and thunderstorms could be heavy and
efficient, which is unfortunate after our area has experienced so
much flooding lately, and Sunday looks to be the day of greatest
concern.
Streams and rivers are still running fast and high, and the soil is
saturated and unable to take more rainfall. We need to continue
monitoring this moisture as the event grows closer and confidence
grows higher. The big question for Sunday continues to be where
exactly the heavy rain axis sets up. There are discrepancies between
NAM/GFS for where the strongest precip axis will end up. GFS has
trended eastward, while NAM keeps forcing and higher PWATs over the
North Country.
Monday could feature a short break in rainfall, but another blast of
moisture and precipitation will follow shortly Tuesday. These waves
of precip are expected to continue through the end of the long term
period with highs in the 80s and lows in the 60s to near 70 F as a
parent low in Canada continues to rotate shortwaves through the
forecast area. Exact timing of these waves will continue to sharpen
in the coming days. Tuesday onward, highs start to fall back toward
or below seasonal normals in the upper 70s to around 80 F.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Through 18Z Friday... An approaching trough of low pressure
is serving as a focus for thunderstorm development across nrn
NY. Scattered strong to severe storms are impacting MSS/SLK
19-21Z, PBG/BTV 21-22Z, and across MPV/RUT/EFK toward 23-01Z.
The strongest storms will be capable of producing damaging wind
gusts, large hail, and heavy rainfall, with intervals of IFR
conditions expected for an approximately 1-hour period or so as
the t-storms move through. South winds of 10-20 knots with
gusts locally 30kt at BTV ahead of the frontal boundary will
trend light behind the thunderstorms. Mainly VFR conditions will
otherwise prevail.
Outlook...
Friday: VFR. Likely SHRA, Chance TSRA.
Friday Night: Mainly VFR, with local MVFR possible. Chance SHRA,
Chance TSRA.
Saturday: Mainly VFR, with local MVFR possible. Chance SHRA,
Chance TSRA.
Saturday Night: VFR. Chance SHRA, Chance TSRA.
Sunday: Mainly MVFR, with local IFR possible. Definite SHRA,
Slight chance TSRA.
Sunday Night: Mainly VFR, with areas IFR possible. Chance SHRA,
Slight chance TSRA.
Monday: Mainly VFR, with local MVFR possible. Chance SHRA, Slight
chance TSRA.
&&
.HYDROLOGY...
As of 210 AM EDT Thursday...River levels continue to recede
below flood stage and that trend is expected to continue today.
This includes the Otter Creek at Center Rutland, which has
finally dipped below flood stage as of 2AM EDT. On a related
note, continued drainage into Lake Champlain is expected to
result in lake rises of 1 to 1.5 feet by Friday morning. That
said, Lake Champlain isn't expected to reach flood stage, likely
staying at least 2 feet below.
Main hydrology focus today will be localized flash flooding
with the strong thunderstorms expected mid-late afternoon across
nrn NY and late afternoon thru late this evening across VT.
Greatest threat of flash flooding is expected from the Winooski
valley southward. Most areas will see rainfall between 0.75-1",
but strongest storms will be capable of producing up to 2" of
rainfall, especially if any training occurs (again, most likely
s-central VT). Flood watch for flash flooding continues for all
VT zones except wrn Franklin, wrn Chittenden and Grand Isle. A
flood watch for flash flooding continues for Essex and Clinton
counties in NY. The flood watch is valid 18Z Thu through 06Z
Fri.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.MARINE...
A Lake Wind Advisory is in effect for this afternoon into
tonight. South winds will increase to 15 to 25 knots with an
occasional gust to 35 knots possible. A line of thunderstorms
is expected to move across most or all of the lake in the 4 PM
to 6 PM time frame. These storms will not only enhance winds but
cause a brief wind shift to westerly before resuming a
southerly direction. Winds should gradually taper off under 20
knots towards midnight. Waves will build above 2 feet this
afternoon and peak at 3 to 4 feet early this evening before
subsiding tonight.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Flood Watch until 2 AM EDT Friday for VTZ003-004-006>011-
016>021.
NY...Flood Watch until 2 AM EDT Friday for NYZ028-031-034-035.
&&
SYNOPSIS...Kutikoff
NEAR TERM...Kutikoff
SHORT TERM...Storm/Boyd
LONG TERM...Storm/Boyd
AVIATION...Banacos/Kutikoff
HYDROLOGY...Banacos/Storm
MARINE...KutikoffHazardous weather outlook, Jul 13, 3:44 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 344 PM EDT Thu Jul 13 2023 NYZ028-031-034-035-VTZ003-004-006>011-016>021-141945- Eastern Clinton-Western Clinton-Western Essex-Eastern Essex-Orleans- Essex-Lamoille-Caledonia-Washington-Western Addison-Orange- Western Rutland-Eastern Franklin-Eastern Chittenden-Eastern Addison- Eastern Rutland-Western Windsor-Eastern Windsor- 344 PM EDT Thu Jul 13 2023 ...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional moderate to heavy rainfall is possible over the weekend, especially on Sunday based on latest trends. We will continue to monitor. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ026-027-029-030-087-VTZ001-002-005-141945- Northern St. Lawrence-Northern Franklin-Southeastern St. Lawrence- Southern Franklin-Southwestern St. Lawrence-Grand Isle- Western Franklin-Western Chittenden- 344 PM EDT Thu Jul 13 2023 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern New York and northwest Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 13, 5:07 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Burlington VT
507 PM EDT Thu Jul 13 2023
NYZ028-030-031-034-035-132200-
Eastern Clinton NY-Southern Franklin NY-Western Essex NY-
Western Clinton NY-Eastern Essex NY-
507 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of southern Clinton,
southeastern Franklin and north central Essex Counties through 600 PM
EDT...
At 507 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wilmington, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Peru, Schuyler Falls, Saranac, Wilmington, Au Sable Forks, Dannemora,
Peasleeville, Clayburg, Keeseville, Jay In Essex County, Port Kent,
Black Brook, Upper Jay, Union Falls, Moffittsville, Ausable Point,
Clintonville, Moffitsville, Harkness, and Ausable Forks.
This includes Interstate 87 between mile markers 137 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern New York.
&&
LAT...LON 4427 7372 4443 7401 4475 7377 4456 7337
TIME...MOT...LOC 2107Z 214DEG 20KT 4442 7378
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiLocal storm report, Jul 13, 5:30 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
530 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Tstm Wnd Dmg Cannon Corners 44.96N 73.74W
07/13/2023 Clinton NY Utility Company
Local utility company reported a tree down in Cannon
Corners
&&
Event Number BTV2301934
BIRCHFIELDSpecial weather statement, Jul 13, 5:44 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Burlington VT
544 PM EDT Thu Jul 13 2023
NYZ035-VTZ002-005-006-008-009-016>018-132230-
Eastern Essex NY-Western Franklin VT-Eastern Chittenden VT-
Western Chittenden VT-Washington VT-Western Addison VT-
Eastern Franklin VT-Lamoille VT-Eastern Addison VT-
544 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of east central Essex,
southwestern Lamoille, northwestern Addison, Chittenden, northwestern
Washington and south central Franklin Counties through 630 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mt. Philo State Park, moving northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Essex Junction, South Burlington, Burlington International Airport,
Burlington, Vergennes, Montpelier, Willsboro, Winooski, Monkton
Ridge, Waterbury Village, Monkton, Westford, Monkton Boro, Essex
Junction Village, Williston, Worcester, Middlesex, Hinesburg, St.
George, and Moretown.
This includes Interstate 89 between mile markers 57 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern New York...and central and northwestern Vermont.
&&
LAT...LON 4410 7321 4429 7349 4471 7294 4434 7244
TIME...MOT...LOC 2144Z 239DEG 39KT 4426 7323
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ChaiLocal storm report, Jul 13, 5:51 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
551 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Hail 3 WSW Paradox 43.88N 73.68W
07/13/2023 E1.00 inch Essex NY Public
Paradox Lake Campground reported hail ranging from dime
to quarter size.
&&
Event Number BTV2301935
BIRCHFIELDLocal storm report, Jul 13, 6:05 PM EDT, 5 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Burlington VT
605 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Funnel Cloud 2 E Eben 44.63N 75.02W
07/13/2023 St. Lawrence NY Public
0220 PM Tstm Wnd Dmg 2 ESE Plumbrook 44.83N 74.88W
07/13/2023 St. Lawrence NY Law Enforcement
Local police reported multiple trees down on the
roadway.
0233 PM Tstm Wnd Dmg 2 ENE Grantville 44.87N 74.89W
07/13/2023 St. Lawrence NY Trained Spotter
Sumac trees blown down.
0301 PM Hail North Hudson 43.95N 73.73W
07/13/2023 E1.25 inch Essex NY Public
North Hudson campground estimated half dollar size
hail.
0512 PM Tstm Wnd Dmg Cannon Corners 44.96N 73.74W
07/13/2023 Clinton NY Utility Company
Local utility company reported a tree down in Cannon
Corners
0527 PM Hail 3 WSW Paradox 43.88N 73.68W
07/13/2023 E1.00 inch Essex NY Public
Paradox Lake Campground reported hail ranging from dime
to quarter size.
0556 PM Tstm Wnd Dmg 2 WSW Williston 44.41N 73.11W
07/13/2023 Chittenden VT Public
Trees reported down in Five Tree Hill Country Park.
&&
EVENT NUMBER BTV2301933 BTV2301930 BTV2301932 BTV2301931 BTV2301934
BTV2301935 BTV2301936
ClayLocal storm report, Jul 13, 6:10 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
610 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Dmg Bridport 43.98N 73.32W
07/13/2023 Addison VT Trained Spotter
Spotter reported a large tree limb down
&&
Event Number BTV2301937
BIRCHFIELDThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:54 PM EDT | Special Weather Statement | BTV | St. Lawrence | 51 min |
| Jul 13, 1:37 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 38 min |
| Jul 13, 2:08 PM EDT | Special Weather Statement | BTV | Franklin | 52 min |
| Jul 13, 2:17 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 48 min |
| Jul 13, 2:31 PM EDT | Special Weather Statement | BTV | St. Lawrence | 44 min |
| Jul 13, 2:44 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 46 min |
| Jul 13, 2:46 PM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 59 min |
| Jul 13, 3:16 PM EDT | Special Weather Statement | BTV | Essex | 44 min |
| Jul 13, 3:20 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 40 min |
| Jul 13, 3:38 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 52 min |
| Jul 13, 3:44 PM EDT | Special Weather Statement | BTV | Franklin | 61 min |
| Jul 13, 3:48 PM EDT | Special Weather Statement | BTV | St. Lawrence | 42 min |
| Jul 13, 3:48 PM EDT | Special Weather Statement | BTV | Essex | 42 min |
| Jul 13, 4:02 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex, Franklin | 43 min |
| Jul 13, 4:36 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 39 min |
| Jul 13, 4:39 PM EDT | Special Weather Statement | BTV | Franklin | 66 min |
| Jul 13, 4:44 PM EDT | Special Weather Statement | BTV | Essex | 46 min |
| Jul 13, 4:58 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Franklin | 47 min |
| Jul 13, 5:07 PM EDT | Special Weather Statement | BTV | Clinton | 53 min |
| Jul 13, 5:14 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 46 min |
| Jul 13, 5:55 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 50 min |
| Jul 13, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 44 min |
| Jul 13, 6:34 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
| Jul 13, 4:09 PM EDT | Special Weather Statement | BTV | Chittenden | 51 min |
| Jul 13, 4:25 PM EDT | Special Weather Statement | BTV | Addison | 50 min |
| Jul 13, 5:44 PM EDT | Special Weather Statement | BTV | Chittenden | 46 min |
| Jul 13, 6:25 PM EDT | Special Weather Statement | BTV | Addison | 35 min |
| Jul 13, 6:33 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Lamoille, Orleans | 42 min |
| Jul 13, 6:35 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 40 min |
| Jul 13, 6:42 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 48 min |
| Jul 13, 6:44 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Washington | 46 min |
| Jul 13, 6:57 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Orange, Rutland, Washington, Windsor | 48 min |
| Jul 13, 7:18 PM EDT | Flash Flood Warning | BTV | Rutland, Windsor | 2 hr |
| Jul 13, 7:18 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Lamoille, Orleans | 42 min |
| Jul 13, 7:22 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 38 min |
| Jul 13, 7:26 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orange, Orleans, Washington | 49 min |
| Jul 13, 7:34 PM EDT | Flash Flood Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 3 hr |
| Jul 13, 7:40 PM EDT | Special Weather Statement | BTV | Orange, Windsor | 50 min |
Nearby
Tornado Warnings in Vermont, 2023Tornado Warnings in New York, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.